So i was in the hospital all last week but they never really told me anything. What ahppens is my heart will start beating very fast for no reason, even if im just sitting here doing nothing. It will go from 80 bpm to 155 bpm without me doing anything. I cant even get out of my chair to go do something without my heart taking off. My doctor gave me propranolol...10mg twice a day to take. But when I take it drops my BP a lot, and my BP is already very low. Does anyone else have this. Can you die from it. My heart never seems to go over 170 bpm. Its just really scary, because i feel like my heart is just all of a sudden just quit beating. Like I said the doc didnt really tell me much, he didn't even tell me if what i have has a specific name. I would appreciate any input. Thank you.
Hi, sorry to hear the BB didn't work out for you. You could try a calcium channell blocker now, like verapamil. CCBs do not block adreneline like BBs, they have similar a effect that BBs do but in a much different way, so the side effects are different and usually better tolerated.
If you are anxious at all, should address that too. You can take meds or look for other coping strategies.
You didn't mention how long the fast rate lasts. It sounds much like PSVT. What has worked for me for years is called the valsalva maneuver. I take a breath, hold it and bear down like having a BM. Hold for about 10 seconds and then release slowly. That often kicks the rhythm back to a normal rate. Some folks splash their face with icy cold water.
I get annoyed with doctors that don't take the time to explain what's going on with your health. Even if it's not life threatening (PSVT is not), it's good to have the information. Can you call and ask your doctor or the nurse to check your file, see what's been noted about your heart rhythm? There's no excuse to just say "don't worry about it, take this pill" and then walk out the door.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.